I was diagnosed with fibro and given neurotin(sp?). I got the generic Gabapentin(sp?). I took my first dose when I got home and went to sleep because last night was bad. I woke up about an hour ago and I am messed up. I mean like stoned or something and I hate this feeling. Is there anything I can do to relieve it? I'm supposed to take another dose tonight. I can't go around feeling like a stoned zombie.
Sounds like you got too strong a dose, most Doctors start out light and gradually increase.
How much are you taking? Perhaps you should talk to your Doctor before taking that same dosage, or even another.!
I could not take it at all, maybe you can''t either, I felt like I was inside a spinning top, I take Lyrica instead!
Yes. Vertigo. Really bad. Dosage I'm supposed to take is 300mg, 2 pills, 3 times a day. No way I can do that. Now I'm vomiting. Doctor called in something for nausea, but it's too late to go get it. This is really bad. One dose before bed sounds like what I need to start with. And one pill instead of two. I am numbed out all over too. My head is spinning. Ugh. I better go lay down. I feel like I'm gonna puke again.
You have got to give your body time to adjust. doctors will usaually start you off on the lowest dose possible to reduce bad drug interactions. One day is and one dose isn't really going to have much of an effect at all maybe you are a little scared and are having a panic attack, if you are that worried call your doctor's surgery and ask for your doctor to call you back, some people are more sensitive then others but you would not be on a harmful dose I am a RN. This may not be the right drug for you, but a day is not enough time to judge the effectiveness of this medication and just because it's generic it should make no difference, all medications have side effects so do what you feel comfortable with it's your body and you have got to live in it but it is a bit soon to be pulling the plug this drug has helped a lot of people it is a common fibro drug.
not sure what you can do . i take about 3200mg of gabapentin and have nt experienced what your experiencing. did they give youanything else?
I just started the Gabapentin too. My doctor had me take 100mg once a day for 4 or 5 days starting at night. Then add the morning dose and do that for 4 or 5 days and then add the mid day dose. I'm struggling with the mid day dose right now. Only been on it for 3 or 4 days but it is getting better. You may need a lower dose to start and my doctor said it was important to gradually increase so you don't feel all loopy and high feeling. He also told me not to stop cold turkey. I've heard that was bad!
I hope it gets better for you!
Please call your doctor on duty and let him or her know right away. When you are getting serious side effects, it's time to call in the big guns (ie, the doctor.) You probably just need a lesser dose but I'm no doctor so couldn't say. But don't stay in discomfort, call that doc and let him earn his fee.
It is also significantly less than Lyrica, as far as cost!
This is just a comparison, price is not everything, but something! Also keep in mind that Lyrica is stronger than Gabapentin. I've been on Lyrica for years for Sciatica and am still on 225 mg 3 x daily. My biggest problem with Lyrica is fluid retention/weight gain. This can also happen with the gabapentin. When the swelling gets bad, I go off of them a day or two, and it released naturally, meaning I pee every 5-10 minutes!
The big safety issue is can you tolerate it, does it mix well with your other drugs. Can you drive taking it, will you fall? It's worth a try, but it sounds like this needs to be cut down! PLEASE DON'T DRIVE feeling this strong vertigo! I know you are a super smart gal, but I just had to say it, it's the grandmother in me! ha!
I take Phenergan for nausea, and that alone makes you tired and sleepy, so keep that in mind! You are probably in deep sleep somewhere right now!
I hope this has been some help to you, pibblesmom! All meds are subject to trial and error!
Wishing you well,
Erin- your doctor sounds like a good one!
I had very similar reactions to gabapentin, as well as lyrica, cymbalta and savella. I suffered through one and two weeks of a very low dose. I’m so sensitive to many drugs and these made all the terrible symptoms worse. I just wanted the feeling to stop. I was on the phone to the doctors office, barely coherent. I wish I could find one that my body accepts…someday.
You also may be flaring, which sure doesn’t help matters. Brighter days are ahead, pibblemom. hugs to you ~ Sandi
I’m on savella as well but not even the full recommended dose. Both of my doctors realize I’m a wimp about medicine and start me with the lowest possible dose. I increased my savella over 2 months instead of 2 weeks. I can’t imagine 300mg on gabapentin. I feel loopy a couple of hours after my lunch dose. Makes work interesting. Lol. It is getting better though. Will just have to wait and see if it gets rid of this weird numb/cold/itching thing I have going on.
i was taking that drug for years because i have grand mal siezures. i was taking it 3x a day . i was on a total of 900mg daily. if you are feeling weird maybe you could try starting on a lower dosage.. good luck. xooxoxxoo
Thanks for the advice, but I have panic disorder and know what a panic attack feels like. Vomiting, nausea and dizziness are some of the side effects of Gabapentin and today I feel like I spent the night at a bar and was hit my a truck on the way home. Feels like I have the flu.
I did call my doctor this morning and her nurse told me that I had bad side effects, but that it was pretty common among people who've never taken any kind of medications and have a low tolerance like I do. She will most likely drop my dose like a lot of people here have suggested. I agree that this was way too much to start out on and I should probably start out taking it at night only until it's in my system.
No, nothing else, poseysmom.
I agree. I'm pretty sure that's what my doctor will be doing. Lower my dose and I did get something called in for nausea.
I know that feeling. =/ My cousin worked for a Neurologist here and she's very familiar with the drug and the side effects it causes some people and she was pretty shocked at the dose I was started out on. I hope yours get better soon too.
I called my family doctor last night and he called in something for the nausea and said that my rheumy should lower my dose or switch me to Lyrica. There is no way I am going to take that dosage again and feel like this. I feel God awful today. Worse than most because not only am I in pain, I also feel like a have a huge hangover. I can barely hold my eyes open and my head up.
I am more than a little bit peeved atm. It's almost 7pm my time, pharmacies are closed and I never got a call from my doctor even though I had and am still having some of the 'call your doctor immediately' side effects. I have been more sore today, possibly from all of the vomiting last night and my throat is so sore. I feel like I have the flu. I cannot believe I told her nurse I had these reactions and no one called me to let me know not to take it or to take just one or what. And now I'm scared. Scared of taking just one and having another reaction on top of how bad I feel now. :(
I’m so sorry you feel so bad. I never got a return call from my doc either and its aggravating. I really think your dose is probably too high because I know I’m having a hard time adjusting to the 100mg 3x a day. I can’t remember what your dosage amount is but maybe you could half it and try that.
I finally heard back from my doctor this morning after I had to call again. She called in 100mg for me to take 3 times daily, but as bad as I still feel from that 600mg dose, I am going to take one tonight at bedtime and that's it. I'll see how I feel in the morning, but if I still feel like this I won't be taking another until bedtime tomorrow night too and if after that I still feel like this, I am going to see a doctor. I still feel like I have the flu and if I move to fast, I get dizzy and then the nausea hits me again.
That will be much better. I can't believe you were started at such a high dose. I did the night dose for 4 days and then added the morning for 4 or 5 days and then I started the mid day dose. I take my mid day dose around 3 because I work late and take lunch late and I feel a little loopy headed around 5:30ish but I'm not completely sure if its just the meds or just because I'm utterly exhausted at that time of the day. I haven't had the weird tingly/numb/cold/itchy feet again but then I didn't always have it everyday so I can't tell if its hurting or not.
I really hope you feel better. Fibro is bad enough without the crappy side effects of medicine.